Illinois, 2001Heat in Illinois, July 29 to 31, 2001
July 29 to 31, 2001 · NWS LSX · 17 events in 17 counties and zones
The 3rd mini heat wave of the month hit on July 29 through 31 and continued into early August. High temperatures hit the lower to middle 90s with the humidity pushing the Heat Index to the 105 to 110 range.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The 3rd mini heat wave of the month hit on July 29 through 31 and continued into early August. High temperatures hit the lower to middle 90s with the humidity pushing the Heat Index to the 105 to 110 range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 29, 1:45 AM CST, 9 hours 15 minutes earlier.
Area forecast discussion, Jul 29, 1:45 AM CST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
245 AM CDT SUN JUL 29 2001
MDLS SEEM TO BE HANDLING THE WX PATTERN PRETTY WELL. BIG QUESTION
THIS AM WILL BE HOW TO HANDLE THE ONGOING PREIP IN THE ZONES FOR
TDY. SHORT WAVE MOVG EAST INTO THE OHIPO VALLEY. ALL 3 SHORT TERM
MDLS HAVE IT POSITIONED WELL. PROBLEM WL BE WK BOUNDARY MAY BE
SITTING OVR SE MO. THE AVN WAS DEVELOPING A WK NW SFC FLOW OVER
NERN MO WITH WK SW FLOW OVER SE MO. AIR MASS OVR SE MO IS
STABILIZING ACCORDING TO THE MSAS LI BUT NOT AS MUCH AS I TH0UHT IT
WOULD. SUSPECT I WL MAKE A LAST MINUTE CHOICE AS WHETHER TO KEEP 30%
POP IN A FEW OF THE SERN MOST ZONES. LOOKS LIKE THE ONGOING PRECIP
WL BE JUST SOUTH OF THE IL COUNTIES OF THE CWA...BUT MAY HAVE TO
HAVE A MORNING WORDING IN THE FCST DEPENDING ON POSITION AROUND 4
AM. REST OF THE FCST IS PRETTY STRAIGHT FORWARD EXCEPT FOR THU AND
FRI. UPR RIDGE BUILDS OVR REGION...BRINGING BACK THE 90 DEGREE
TEMPS. IF THE FCST 850 MB TEMPS HOLD...HIGHS IN THE MID 90 BY TUE
LOOK GOOD. THE CITY OF STL WL LIKELY NEED A HEAT WARNG FOR MON THRU
WED. EVEN WITH THE GUIDANCE NUMBERS...95 AND A DEW PT OF 70...HI
WILL BE 102...GOOD ENOUGH FOR THE CITY. HOWEVER SUSPECT THE GUIDANCE
DEW PTS ARE A BIT LOW...AT LEAST THAT IS WHAT RECENT HISTORY HAS
SHOWN. SUSPECT THE ENTIRE AREA WL END UP WITH AN ADV/WRNG
EVENTUALLY. AVN AND MRF SUGGEST A SHORT WAVE MOVG ACRS NRN MO
THU/FRI WHICH WOULD MEAN A CHANCE FOR TRW. 500 RIDGE RETREATS A BIT
WEST ALLOWING THE WAVE TO DROP SE ACRS THE AREA. SINCE THIS IS MY
ONLY SHIFT...I DON'T HAVE ANY CONTINUITY WITH THE MDLS...SO I DON'T
KNOW IF THIS IS A NEW DEVELOPMENT OR NOT. WL NOT CHANGE EXTENDED FOR
NOW.
.STL...NONE.
In the hours before
Special weather statement, Jul 29, 10:30 AM CST, 30 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-282300-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT SUN JUL 29 2001
THE SEVERE WEATHER THREAT: SEVERE WEATHER IS NOT EXPECTED ACROSS
THE REGION.
FOR THE PERIOD: THIS AFTERNOON AND TONIGHT.
THE WEATHER OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS SOUTHEAST MISSOURI pTHIS AFTERNOON AND TONIGHT BUT
SEVERE WEATHER IS NOT EXPECTED.
PEDIGO
Heat, Washington
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Washington forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.352, -89.410 (the zone’s center; the record gives no point)
Heat, St. Clair
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- St. Clair forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.470, -89.928 (the zone’s center; the record gives no point)
Heat, Randolph
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.052, -89.825 (the zone’s center; the record gives no point)
Heat, Pike
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Pike forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.623, -90.886 (the zone’s center; the record gives no point)
Heat, Montgomery
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.231, -89.479 (the zone’s center; the record gives no point)
Heat, Monroe
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.279, -90.177 (the zone’s center; the record gives no point)
Heat, Marion
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Marion forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.650, -88.919 (the zone’s center; the record gives no point)
Heat, Madison
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Madison forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.830, -89.905 (the zone’s center; the record gives no point)
Heat, Macoupin
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Macoupin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.261, -89.924 (the zone’s center; the record gives no point)
Heat, Jersey
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Jersey forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.086, -90.357 (the zone’s center; the record gives no point)
Heat, Greene
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Greene forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.356, -90.390 (the zone’s center; the record gives no point)
Heat, Fayette
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Fayette forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.000, -89.024 (the zone’s center; the record gives no point)
Heat, Clinton
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.607, -89.422 (the zone’s center; the record gives no point)
Heat, Calhoun
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Calhoun forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.169, -90.667 (the zone’s center; the record gives no point)
Heat, Bond
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Bond forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.887, -89.436 (the zone’s center; the record gives no point)
Heat, Brown
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Brown forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.962, -90.750 (the zone’s center; the record gives no point)
Heat, Adams
- When
- July 29, 11:00 AM CST to July 31, 9:00 PM CST
- Where
- Adams forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 29 to 31, 20016 deaths · 1 event
- Flash Flooding in West Virginia, July 29, 20011 death · $1.3 million · 11 events
- Flash Flood in Virginia, July 29, 20011 death · 1 event
- Rip Current in Florida, July 29, 20011 death · 1 event
- Flash Flood in North Carolina, July 29, 2001$3.5 million · 1 event
- Hail and Damaging Winds in Michigan, July 29, 2001$1.1 million · 1 in hail · 15 events
- Heat and Lightning Strike in Mississippi, July 29, 200111 injured · 2 events
- Volcanic Ash in Puerto Rico, July 29, 2001$300,000 · 13 events
- Flash Flooding and Flood in Virginia, July 29 to 30, 2001$350,000 · 6 events
- Hail and Damaging Winds in Michigan, July 29, 2001$82,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Nebraska, July 29, 20011 injured · $58,000 · 1.75 in hail · 21 events
- Volcanic Ash in U.S. Virgin Islands, July 29, 2001$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258927, 5258928, 5258929, 5258930, 5258931, 5258932, 5258933, 5259031, 5259032, 5259033, 5259034, 5259035, 5259036, 5259037, 5259038, 5259039, 5259040.